MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Model Number G23747
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During removal of a right ventricle (rv) lead implanted in 1995, blood pressure dropped after the tip of the lead was detached and removed with evolution 13fr.The blood pressure, which was 85/44 at the beginning of the procedure, dropped to 35/24 in a few seconds.After removal of the rv lead, transesophageal echocardiography was performed to check for cardiac tamponade, which showed a decrease in blood pressure along with pericardial effusion.The patient was diagnosed with cardiac tamponade.Cardiovascular physician immediately initiated cardiac massage, connected to percutaneous cardiopulmonary support (pcps), performed median sternotomy, and repair procedure was performed.The patient returned to intensive care unit (icu).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable, g4 ¿pma/510(k): k141148.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable, g4 ¿pma/510(k): (b)(4).The device was not returned for the complaint, therefore a physical investigation could not be performed and the customer's complaint could not be confirmed, other than by the customer's testimony.The complaint/event that was entered and reported within trackwise: "cardiac tamponade of the right ventricle." per complaint: "during removal of a right ventricle (rv) lead implanted in 1995, blood pressure dropped after the tip of the lead was detached and removed with evolution 13fr.The blood pressure, which was 85/44 at the beginning of the procedure, dropped to 35/24 in a few seconds.After removal of the rv lead, transesophageal echocardiography was performed to check for cardiac tamponade, which showed a decrease in blood pressure along with pericardial effusion.The patient was diagnosed with cardiac tamponade.Cardiovascular physician immediately initiated cardiac massage, connected to percutaneous cardiopulmonary support (pcps), performed median sternotomy, and repair procedure was performed.The patient returned to intensive care unit (icu).", " i do not think it was a technical problem or a problem with the device.As the doctors said, the most important factor was that the lead tip had been placed in a location where complications were likely to occur." the device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key17116649
Report Number2522007-2023-00004
Device Sequence Number7200401
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)250331(10)N187478
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberG23747
Device Catalogue NumberLR-EVN-13.0-RL
Device Lot NumberN187478
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-LED01; LR-LED01; PHILIPS / LEAD LOCKING DEVICE (B)(6); PHILIPS / LEAD LOCKING DEVICE (B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexMale